Alert archive / Florida / Coastal Flood Advisories in 2021

Coastal Flood Advisory 2, NWS Melbourne, FL

November 8, 2021Volusia County, Florida

NWS Melbourne, FL issued this coastal flood advisory at Nov 8, 2021, 2:40 PM EST for Volusia County, Florida. It took effect at Nov 8, 2021, 3:00 PM EST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Nov 8, 2021, 2:40 PM EST (19:40 UTC)
In effect from
Nov 8, 2021, 3:00 PM EST
Expired
Nov 9, 2021, 2:00 PM EST
In force
23 hr
Issued by
NWS Melbourne, FL

County Volusia County, FL

The radar

The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.7 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1170 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

289 
WHUS42 KMLB 081940
CFWMLB

Coastal Hazard Message
National Weather Service Melbourne FL
240 PM EST Mon Nov 8 2021

FLZ047-054-059-064-141-147-090900-
/O.EXP.KMLB.CF.W.0001.000000T0000Z-211108T2000Z/
/O.NEW.KMLB.CF.Y.0002.211108T2000Z-211109T1900Z/
/O.CON.KMLB.SU.Y.0003.000000T0000Z-211109T0900Z/
/O.CON.KMLB.RP.S.0030.000000T0000Z-211110T0800Z/
Southern Brevard-Indian River-St. Lucie-Martin-Coastal Volusia-
Northern Brevard-
240 PM EST Mon Nov 8 2021

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TUESDAY
NIGHT...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 PM EST TUESDAY...

* WHAT...For the High Surf Advisory, large breaking waves of 6 to
  8 feet in the surf zone of Volusia and northern Brevard counties
  and 5 to 7 feet from the Cape southward to Martin county. For 
  the High Rip Current Risk, dangerous rip currents. For the 
  Coastal Flood Advisory, minor coastal flooding and minor beach 
  erosion possible Tuesday morning due to high astronomical high 
  tides and breezy onshore winds.

* WHERE...Southern Brevard, Indian River, St. Lucie, Martin, 
  Coastal Volusia and Northern Brevard Counties.

* WHEN...For the High Surf Advisory, until 4 AM EST Tuesday. For 
  the Coastal Flood Advisory, until 2 PM EST Tuesday. For the 
  High Rip Current Risk, through late Tuesday night.

* IMPACTS...Some flooding of low-lying lots, parks and roadways 
  may occur near the shoreline. Only isolated road closures are 
  expected. Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

* ADDITIONAL DETAILS...The next highest high tide is expected 
  tomorrow, Tuesday, November 9 from 11 am to noon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Onshore winds and above normal tides will combine to generate
flooding of low areas along the shore. Do not drive around
barricades or through water of unknown depth. Take the necessary
actions to protect flood-prone property.

High surf will affect the beaches in the advisory area, producing
localized beach erosion and dangerous swimming conditions.
Swimmers should remain out of the water due to large breaking
waves and dangerous surf conditions.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as jetties and
piers. Heed the advice of lifeguards, beach patrol flags and
signs.

&&

$$
2 follow-up statements
851 
WHUS42 KMLB 090907
CFWMLB

Coastal Hazard Message
National Weather Service Melbourne FL
407 AM EST Tue Nov 9 2021

FLZ047-054-059-064-141-147-100800-
/O.EXP.KMLB.SU.Y.0003.000000T0000Z-211109T0900Z/
/O.CON.KMLB.CF.Y.0002.000000T0000Z-211109T1900Z/
/O.CON.KMLB.RP.S.0030.000000T0000Z-211110T0800Z/
Southern Brevard-Indian River-St. Lucie-Martin-Coastal Volusia-
Northern Brevard-
407 AM EST Tue Nov 9 2021

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS
AFTERNOON...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT...
...HIGH SURF ADVISORY HAS EXPIRED...

* WHAT...For the Coastal Flood Advisory, minor coastal flooding
  and beach erosion possible late this morning and early afternoon
  due to high astronomical high tides and breezy onshore winds. 
  For the High Rip Current Risk, dangerous rip currents.

* WHERE...Martin, Coastal Volusia, Northern Brevard, Southern 
  Brevard, St. Lucie and Indian River Counties.

* WHEN...For the Coastal Flood Advisory, until 2 PM EST this 
  afternoon. For the High Rip Current Risk, through late tonight.

* IMPACTS...Some flooding of low-lying lots, parks and roadways
  may occur near the shoreline. Only isolated road closures are
  expected. Dangerous swimming and surfing conditions and
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

* ADDITIONAL DETAILS...The next highest high tide is expected
  today, Tuesday, November 9 from 11 am to noon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Onshore winds and above normal tides will combine to generate
flooding of low areas along the shore. Do not drive around
barricades or through water of unknown depth. Take the necessary
actions to protect flood-prone property.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as jetties and
piers. Heed the advice of lifeguards, beach patrol flags and
signs. If caught in a rip current, relax and float. Don't swim 
against the current. If able, swim in a direction following the 
shoreline. If unable to escape, face the shore and call or wave 
for help.

&&

$$
558 
WHUS42 KMLB 091910
CFWMLB

Coastal Hazard Message
National Weather Service Melbourne FL
210 PM EST Tue Nov 9 2021

FLZ047-054-059-064-141-147-110000-
/O.EXP.KMLB.CF.Y.0002.000000T0000Z-211109T1900Z/
/O.EXT.KMLB.RP.S.0030.000000T0000Z-211111T0000Z/
Southern Brevard-Indian River-St. Lucie-Martin-Coastal Volusia-
Northern Brevard-
210 PM EST Tue Nov 9 2021

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH WEDNESDAY
EVENING...
...COASTAL FLOOD ADVISORY HAS EXPIRED...

* WHAT...Numerous strong, potentially life-threatening rip
  currents, along with rough surf conditions.

* WHERE...Martin, Coastal Volusia, Northern Brevard, Southern 
  Brevard, St. Lucie and Indian River Counties.

* WHEN...Through Wednesday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as jetties and
piers. Heed the advice of lifeguards, beach patrol flags and
signs.

&&

$$

What forecasters said that day

The local office's own words before this coastal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this coastal flood advisory went out at Nov 8, 10:04 AM EST, 4 hours 36 minutes earlier.

Area forecast discussion, Nov 8, 10:04 AM EST, 4 hours 36 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1004 AM EST Mon Nov 8 2021

.UPDATE...
High pressure will continue to build into the Southeast US today,
as the strong low pressure from this weekend tracks E/NE off of
the Mid-Atlantic coast. Locally, breezy northerly winds expected
between these two features. Winds increasing to around 10 to
15mph inland, with 15 to 20mph along the coast, this afternoon. No
precipitation expected, with extensive dry air present in
regional upper air soundings this morning and PWATs under 0.5".
Thus, little cloud cover expected either, as we enjoy sunny to
mostly sunny skies. Highs this afternoon remaining below normal,
in the low to mid-70s.

Dangerous surf/beach conditions continue today, with a High Surf
Advisory and High Risk of Strong and Dangerous Rip Currents, so
entering the surf is not advised. A Coastal Flood Warning also
continues through this afternoon for moderate coastal flooding and
beach erosion in some locations.

&&

.AVIATION...
VFR conditions prevailing through the period, under clear to
mostly clear skies. Winds N, increasing to 10-15kts this
afternoon, with gusts up to 22kts, mainly along the coast. Winds
will diminish after sunset, becoming 5-10kts through the
overnight.

&&

.MARINE...
Hazardous boating conditions persist, with Small Craft Advisories
still in effect for all of the east central Florida Atlantic
zones. Today, N winds 15-20kts continuing, with seas generally
7-9ft nearshore and 9-11ft offshore.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  72  56  78  62 /   0   0  10  10
MCO  75  56  80  63 /   0   0  10  10
MLB  74  60  79  65 /   0   0  10  10
VRB  76  62  81  66 /   0   0  10  10
LEE  73  53  79  60 /   0   0   0   0
SFB  73  55  79  62 /   0   0  10  10
ORL  74  56  78  63 /   0   0  10  10
FPR  75  60  79  64 /   0   0  10  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Warning until 3 PM EST this afternoon for Coastal
     Volusia-Indian River-Martin-Northern Brevard-Southern
     Brevard-St. Lucie.

     High Surf Advisory until 4 AM EST Tuesday for Coastal Volusia-
     Indian River-Martin-Northern Brevard-Southern Brevard-St.
     Lucie.

AM...Small Craft Advisory until 4 PM EST Tuesday for Flagler Beach to
     Volusia-Brevard County Line 0-20 nm.

     Small Craft Advisory until 10 PM EST Tuesday for Volusia-Brevard
     County Line to Sebastian Inlet 0-20 nm.

     Small Craft Advisory until 4 AM EST Wednesday for Flagler Beach
     to Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
     Jupiter Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet 20-
     60 nm-Volusia-Brevard County Line to Sebastian Inlet 20-60
     nm.

&&

Leahy/Watson
Hazardous weather outlook, Nov 8, 4:40 AM EST, 10 hours before
Hazardous Weather Outlook
National Weather Service Melbourne FL
440 AM EST Mon Nov 8 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-090000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
440 AM EST Mon Nov 8 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.COASTAL FLOOD IMPACT...
High astronomical tides coupled with breezy north winds are
expected to lead to moderate coastal flooding in some locations
today, mainly during the late morning high tide which will occur
from around 10 to 11 AM. A Coastal Flood Warning is in effect.
Also, a High Surf Advisory is in effect due to rough surf and
minor to moderate beach erosion.

.RIP CURRENT IMPACT...
There remains a High Risk for life-threatening rip currents along
with rough surf conditions. Entering the dangerous and rough surf
is not advised.

.WIND AND SEA IMPACT...
North to northeast winds around 15 to 20 knots and large seas up
to 7 to 9 feet nearshore and 10 to 12 feet offshore will continue
hazardous boating conditions across the coastal waters. A Small
Craft Advisory remains in place across the adjacent Atlantic
waters.

.RIVER FLOOD IMPACT...
River levels along the Saint Johns near Astor will continue at
Moderate Flood Stage through at least early this morning, with
levels then expected to fall and remain within Minor Flood Stage
this afternoon and tonight.

.FIRE WEATHER IMPACT...
Drier airmass across the area will produce minimum relative
humidity values in the mid to upper 30s across the far interior
this afternoon, mainly across Lake County. This will lead to an
elevated fire weather threat across this region today.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
Hazardous boating conditions will continue through at least mid
week, along with rough surf and a high risk of rip currents
through Tuesday.

The combination of high astronomical tides, northeast winds and
swells will continue the potential of minor coastal flooding and
beach erosion in vulnerable locations through Tuesday, especially
during the morning high tide.

River levels at Astor are forecast to remain within Minor Flood
Stage through most of the upcoming week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight. However,
reports of coastal flooding or beach erosion are welcomed.

Weitlich

In the hours before

Local storm report, Nov 8, 12:09 PM EST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
1209 PM EST MON NOV 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 AM     COASTAL FLOOD    2 NNE CAPE CANAVERAL    28.42N 80.59W
11/08/2021                   Brevard            FL   OTHER FEDERAL

            THE TRIDENT PIER TIDAL GAUGE AT CAPE CANAVERAL REPORTED A
            WATER LEVEL 2.61 FEET ABOVE MEAN HIGHER HIGH WATER DURING
            HIGH TIDE THIS MORNING. MINOR NUISANCE FLOODING BEGINS AT
            2.0 FEET.

&&

CL

Nearby

Coastal Flood Advisories in Florida, 2021Every coastal flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.